Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off Citalopram, I`ve turned aggresive and snappy.

(10 Posts)
thinker Sun 09-May-10 21:52:48

Has anyone had to come off Citalopram? I take 30mgs for anxiety, I am 22 weeks pregnant and the psychiatrist has recommended that I come off it 10 mgs a week and then have a week off before commencing setraline 50mg. I have noticed that I am becoming really aggresive and over reacting to things with my husband. I just seem to loose my temper in a split second. I don`t like it. Anyone else experienced this?

BelleDameSansMerci Sun 09-May-10 21:56:40

I (stupidly) just stopped taking my dose of 20mg per day and experienced some very strange symptoms. The snapping and aggression was righg up there! I'm not normally very fierce but I was quite scary. It only last a couple of days though. I found I had dizzy spells and nausea too along with being a little overly emotional and dramatic. Hopefully your gradual reduction and change of medication will mitigate all that.

It took me about two weeks to get back to "normal".

thinker Sun 09-May-10 21:58:45

Thank god its not just me, thank you so much.
Dramatic describes it perfectly.

willsurvivethis Sun 09-May-10 22:05:17

That's a horrendously fast withdrawal - it may be for the best but you will need to be patient with yourself!

thinker Sun 09-May-10 22:44:10

I think so, the GP that told me to do this also told me to come off seroxat in two weeks and caused me to have severe anxiety in my last pregnancy. Have any of you crossed over, where you reduce one med and introduce another?

kizzie Mon 10-May-10 15:27:22

Its definately the withdrawal from the medication. Anger/tension is one of the most common effects.
Hope it calms down really soon x

OneWaySystemBlues Tue 11-May-10 00:40:26

I've not been on Citalopram but my husband has and had terrible problems coming off because the doctor told him to alternate the days - i.e. one day on, one day off. His original symptoms seemed to come back again. I found a website with information about how to come off different antidepressants and it said that you should very gradually reduce the dose, adjust to that, then reduce again, taking your time. My husband was on 20 mg, reduced to 15, then 10, then 5, then 2.5 then stopped. He got a pill cutter to cut the tablets up and it took a while to completely stop, but doing it this way he had no problems. Here's the link, hope it is useful: www.antidepressantsfacts.com/taper.htm

mgzr11 Fri 01-Apr-11 10:39:37

i have come off of citalopram 20mg a couple of months ago having been on them for 6 years,and now i have started to feel anger in me around my period,i had a panic attack last night ande feel really crappy,thinking i need to go back on them,anyone else had the same things...

Gravey Mon 01-Oct-12 15:39:25

Hi, I really hope someone replies to my post. I have taken Citlopram for 7 years and i was on 20MG then 10Mg then 5MG I stopped completely and they past few weeks have been like hell for me,im moody snappy irritable, and I cant stop eating. I honestly just want someone to tell me it will get better and I will get through this, we are trying for a baby and Im in the best aqnd happiest point in my life, and Im even more confused as I feel so down and I ahev no reason to do so, my poor husband, I feel like smashing things up in frustration. I hate myself for being like this for feeling so trapped by thises horrible side effects, I pray I get better.
Please I would be so grateful if someone could post some comments back to me to help me believe that I will be ME again!! soon.
love Grace XXX

strawberry17 Mon 01-Oct-12 19:25:03

I know a lot about this and have posted on many threads about tapering off antidepressants, it sounds to me like you have come off way too fast and are suffering withdrawals. You may need to consider reinstating Citalpram, maybe not the whole dose, try half and see if it aleviates the symptoms at all, you may have to give it time to see if you stabilize, and then if you can get liquid citalopram which I believe you can if you ask your doctor or a chemist, you can taper down using the 10% method:

beyondmeds.com/2012/02/13/taper10percent/

If you look in my profile I have a blog on this very subject and down the right side there are pages with lots of useful info about coming off. Also, if you search me under the mental health forum you'll see I've posted about this a lot for other people. Hope that helps!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now